3 doctors weighed in:
Should I quite taking my ADHD medication since i'm pregnant, even though i'm in my 3rd trimester and not worry about withdrawal and coping without it?
3 doctors weighed in

Dr. Donald Hazlett
Psychiatry
1 doctor agrees
In brief: Yes you should!
Even in the third semester, medication can be risky.
Stimulant medication does cross the placental barrier to the fetus and the best example of the risk is seen in so called "crack babies" who suffer withdrawal right after birth in mothers who continue to use crack while pregnant. You may not worry about your own withdrawal but should worry about the newborn's withdrawal. Do the right thing, stop.

In brief: Yes you should!
Even in the third semester, medication can be risky.
Stimulant medication does cross the placental barrier to the fetus and the best example of the risk is seen in so called "crack babies" who suffer withdrawal right after birth in mothers who continue to use crack while pregnant. You may not worry about your own withdrawal but should worry about the newborn's withdrawal. Do the right thing, stop.
Dr. Donald Hazlett
Dr. Donald Hazlett
Thank
Dr. Horacio Capote
Psychiatry
In brief: Talk To Your Doctor
In the 3rd trimester all the babies organs have already been formed & exposure to the medication has gone on presumably since conception.
Still, the decision is one you must make with the input of your doctor after you weigh all of the benefits, alternatives, & risks.

In brief: Talk To Your Doctor
In the 3rd trimester all the babies organs have already been formed & exposure to the medication has gone on presumably since conception.
Still, the decision is one you must make with the input of your doctor after you weigh all of the benefits, alternatives, & risks.
Dr. Horacio Capote
Dr. Horacio Capote
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
107,000 doctors available
Read more answers from doctors